Hail, Washington
- When
- May 26, 6:45 PM CST
- Where
- Washington County, Potosi
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -90.800
Local law enforcement reported 1 inch hail in Potosi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local law enforcement reported 1 inch hail in Potosi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 26, 1:09 PM CST, 5 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 209 PM CDT WED MAY 26 2004 .DISCUSSION... BOUNDARY ACROSS SOUTHERN MISSOURI AND ILLINOIS SLOWLY LIFTING NORTHWARD AS A WARM FRONT IN RESPONSE TO LOW LEVEL WARM ADVECTION AHEAD OF LOW PRESSURE CURRENTLY CENTERED IN TEXAS/OKLAHOMA PANHANDLE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND TRAIN ALONG AND NORTH OF FRONTAL BOUNDARY TONIGHT...THEREFORE FLOOD WATCH WILL REMAIN IN EFFECT GIVEN SLOW MOVEMENT OF FRONT AND SATURATED SOIL. WEAK COLD FRONT EXPECTED TO MOVE ACROSS BISTATE REGION ON THURSDAY. GIVEN ADEQUATE INSTABILITY WILL LIKELY SEE ANOTHER ROUND OF THUNDERSTORMS. ENTIRE AREA OUTLOOKED FOR SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH POTENTIAL OF LARGE HAIL AND SEVERE WIND. TRANQUIL WEATHER EXPECTED OVERNIGHT THURSDAY AND FRIDAY BEFORE WARM AIR ADVECTION TAKES OVER ONCE AGAIN FRIDAY NIGHT...POSSIBLY BRINGING ANOTHER SHOT OF SHOWERS AND ELEVATED THUNDERSTORMS. EXTENDED...GFS AND ECMWF SIMILAR IN DIGGING A CLOSED LOW INTO THE CENTRAL ROCKIES LATE THIS WEEKEND...LEADING TO CYCLONGENESIS OVER THE CENTRAL PLAINS. FRONTAL BOUNDARY WILL LIFT NORTH DURING THE HOLIDAY WEEKEND...BRINGING WARMER TEMPERATURES TO THE BISTATE. PRECIPITATION CHANCES/THUNDER WILL INCREASE TOWARD SUNDAY/MONDAY...WHEN MAIN UPPER LEVEL DISTURBANCE EJECTS OUT OF CENTRAL PLAINS INTO MID MISSISSIPPI RIVER VALLEY. UPPER LOW MEANDERS ACROSS NORTHERN PLAINS FOR THE REMAINDER OF THE EXTENDED...SPELLING COOLER TEMPS AND DRIER TIMES FOR THE BISTATE. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH TONIGHT FROM AUDRAIN AND PIKE COUNTIES SWD. .IL...FLOOD WATCH TONIGHT FROM CALHOUN AND GREENE COUNTIES SWD AND EWD. CVKING EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 735 PM CDT WED MAY 26 2004 ILZ095>097-MOZ018-019-026-027-034-035-271200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 735 PM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OUT AHEAD OF AN UPPER LEVEL DISTURBANCE AND COMBINE WITH VERY UNSTABLE AIR TO CREATE THE POTENTIAL FOR STORMS TO REACH SEVERE LIMITS. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL RESUME FRIDAY NIGHT AND CONTINUE THROUGH MEMORIAL DAY WITH THE POSSIBILITY THAT SOME OF THESE STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR SEVERE WEATHER. ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-271200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 735 PM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OUT AHEAD OF AN UPPER LEVEL DISTURBANCE AND COMBINE WITH VERY UNSTABLE AIR TO CREATE THE POTENTIAL FOR STORMS TO REACH SEVERE LIMITS. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL. IN ADDITION...CONDITIONS ARE SUCH THAT VERY HEAVY RAINFALL COULD OCCUR AS WELL. SEVERAL AREAS RECEIVED 1 TO 3 INCHES OF RAIN IN THE PAST 24 HOURS AND THE EAST TO WEST ORIENTATION OF STORMS THAT MOVE THROUGH THE AREA TONIGHT WILL BRING ABOUT THE THREAT FOR COPIOUS RAINS AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH MEMORIAL DAY WITH THE POSSIBILITY THAT SOME OF THESE STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING FOR SEVERE WEATHER... AND THROUGH THE REMAINDER OF TONIGHT FOR THE POSSIBILITY OF FLASH FLOODING AS WELL. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FLORISSANT 38.80N 90.32W
05/26/2004 0.75 INCH ST. LOUIS MO TRAINED SPOTTER
0650 PM FLOOD FLORISSANT 38.80N 90.32W
05/26/2004 ST. LOUIS MO TRAINED SPOTTER
6 INCHES OF WATER OVER ROADS
&&
SDDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FLORISSANT 38.80N 90.32W
05/26/2004 0.75 INCH ST. LOUIS MO TRAINED SPOTTER
0650 PM FLOOD FLORISSANT 38.80N 90.32W
05/26/2004 ST. LOUIS MO TRAINED SPOTTER
6 INCHES OF WATER OVER ROADS
&&
SDDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG CUBA 38.06N 91.40W
05/26/2004 CRAWFORD MO LAW ENFORCEMENT
TREES DOWN HWY O AT HWY 19. TREES DOWN AT OAK HILL AND
HWY 19.
0729 PM HAIL OLD MINES 38.02N 90.77W
05/26/2004 0.88 INCH WASHINGTON MO CO-OP OBSERVER
&&
SDDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG CUBA 38.06N 91.40W
05/26/2004 CRAWFORD MO LAW ENFORCEMENT
TREES DOWN HWY O AT HWY 19. TREES DOWN AT OAK HILL AND
HWY 19.
0729 PM HAIL OLD MINES 38.02N 90.77W
05/26/2004 0.88 INCH WASHINGTON MO CO-OP OBSERVER
&&
SDDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG STEELVILLE 37.97N 91.36W
05/26/2004 CRAWFORD MO LAW ENFORCEMENT
TREE ON TRANSFORMER AT CEDAR LANE
&&
SDDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG STEELVILLE 37.97N 91.36W
05/26/2004 CRAWFORD MO LAW ENFORCEMENT
TREE ON TRANSFORMER AT CEDAR LANE
&&
SDDThe St Louis radar (KLSX), 84 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397383, 5397384.